Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes brown vaginal discharge with metallic odor while on iron supplements?

I ve had brown discharge that is metallic smelling ever since i took 2 iron tablets last week that are 25 mg altogether for my low iron levels. It s happened before but stopped after a few weeks from the first time I took the pills. However I had stopped taking them for a week and when I took them again the discharge occured again. I stopped the pills the day after but the discharge still occurs and its been almost a week since I stopped.
Thu, 1 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

The brown discharge with metallic odor is due to the iron supplement you are taking. If no other symptom, it won't be a problem. You can stop taking an iron supplement for at least one week to see if anything changes with your discharge.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Albana Sejdini
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I havent had my periods from 2 months. Last Tuesday I went for pregnancy checkup. And found out that I am not pregnant. However the doctor gave me...